Alert archive / Texas / Special Weather Statements in 2020
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Apr 4, 2020, 1:21 AM CDT for Jim Hogg County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2020, 1:21 AM CDT (06:21 UTC)
- Expired
- Apr 4, 2020, 2:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Brownsville, TX
County Jim Hogg County, TX
The radar
The Corpus Christi radar (KCRP), 118 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1259 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
534
WWUS84 KBRO 040621
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
121 AM CDT Sat Apr 4 2020
TXZ249-250-040700-
Brooks TX-Jim Hogg TX-
121 AM CDT Sat Apr 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JIM HOGG AND
NORTHWESTERN BROOKS COUNTIES UNTIL 200 AM CDT...
At 120 AM CDT, Doppler radar was tracking a strong thunderstorm over
Jim Hogg County Airport, or over Hebbronville, moving east-southeast
at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hebbronville, Las Lomitas, Gruy Stadium, Jim Hogg County Airport,
Hebbronville High School, South Fork Estates and Hebbronville Border
Patrol Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2734 9855 2734 9852 2727 9852 2726 9824
2705 9832 2727 9885 2727 9880 2735 9880
2736 9863 2734 9862 2734 9859 2736 9859
2736 9855
TIME...MOT...LOC 0620Z 285DEG 22KT 2735 9871
$$
MejiaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Apr 4, 12:49 AM CDT, 32 minutes earlier.
Area forecast discussion, Apr 4, 12:49 AM CDT, 32 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 1249 AM CDT Sat Apr 4 2020 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Cold front entering the northern portions of Deep South Texas with a mix of MVFR and VFR at the three regional airports. Showers and thunderstorms are not anticipated to reach the air terminals until the front approaches after 09Z with the possibility of the front slowly down after sunrise and not moving through KMFE until 18Z and around 21Z at KHRL and KBRO. In any case, MVFR cigs along with scattered convection through much of Saturday with lowering ceilings and visibility (MVFR to LIFR) for the latter half of Saturday afternoon through the evening as the front passes south of the region. Light Southeast winds ahead of the front becoming north and may gusts up to 20 mph. Some thunderstorms may produce gusty winds as high as 35 knots. && .PREV DISCUSSION... /issued 629 PM CDT Fri Apr 3 2020/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...The approach and passage of a cold front will create unsettled aviation conditions during the overnight hours. MVFR or worse will be most likely during this time. Tomorrow, VFR will be more likely in the wake of the front. PREV DISCUSSION... /issued 246 PM CDT Fri Apr 3 2020/ SHORT TERM (Now through Saturday night): The main focus will be on a cold front moving through the area tonight. The front is currently draped across Central Texas and is moving south. Temperatures are significantly colder behind the front as it stands, and that trend will translate to deep South Texas, though highs on Saturday may still edge into the 70s for most areas with lows Saturday night bottoming out in the 50s and 60s. There is some uncertainty in frontal timing, with faster short term models bringing a broken squall line to the coast close to midnight, but with more conservative estimates showing frontal timing a bit slower, perhaps as late as 9 to 12z to the coast. The ingredients will be in place for an increased risk of severe weather with the front, a slight risk, though the cold air behind the front will settle things down pretty quickly, with cooler, cloudier, and showery conditions behind the front on Saturday. Large to very large hail, strong to severe wind gusts, and cloud to ground lightning will be the main risks with the front, with a few brief heavy downpours possible. There will be a small risk of a brief tornado. Post front, look for moderate north winds Saturday and Saturday night with cloudy skies and a continuation of light rain chances. LONG TERM (Sunday through Friday): On Sunday, a 500 mb ridge sets up over the western Gulf of Mexico, leaving Texas under a southwesterly flow aloft. As a deep 500 mb Baja low dips southeast across the coast of California, a series of small perturbations in the 500 mb heights will pass northeastward over deep south Texas throughout the long-term period. Even with weak surface ridging supplying subsidence across the region, these shortwave perturbations and precipitable water values ranging from 1.6 to 2.0 inches through the week, will allow rain chances to continue each day, but primarily for areas west of I-69C. A southeasterly surface flow will return on Monday, keeping surface moisture high as it brings in moisture from the Gulf. As for temperatures, have gone a bit cooler at the beginning of the long-term due to the latest model trends starting to pick up on the cooler NAM solution. Sunday is expected to have highs in the mid 70s to low 80s and then trend warmer into mid-week next week with highs in the 90s by Tuesday and sticking around through the end of the long-term. Beyond Wednesday, model solutions diverge and forecast confidence decreases. MARINE: Now through Saturday night...A cold front will work through the lower Texas coastal waters tonight with thunderstorm potential. Once through, northeast winds will increase Saturday through Sunday, becoming moderate to strong, with moderate to high seas. Strong wind gusts and higher seas will be possible in and near any thunderstorms. Sunday through Friday...With the strong push of northerly winds accompanying the frontal passage on Saturday, residual elevated seas will continue into Sunday. Wave heights will gradually decrease through the weak and winds will become southeasterly by Monday. Generally favorable marine conditions expected for the rest of the long term with low to moderate wave heights and light to moderate east-southeasterly winds. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 59...Aviation
Hazardous weather outlook, Apr 3, 4:11 PM CDT, 9 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 411 PM CDT Fri Apr 3 2020 TXZ248>257-351-353-042115- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 411 PM CDT Fri Apr 3 2020 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight Isolated to scattered strong to severe thunderstorms are possible across portions of Deep South Texas late tonight into early Saturday. The upper Rio Grande Valley the western ranchlands have the best probabilities. Hail, strong gusty winds, and locally heavy rain will accompany the strongest storms. Heavy rainfall may cause minor flooding in poorly draining and low- lying areas. There is a moderate risk of rip currents along areas beaches. .DAYS TWO THROUGH SEVEN...Saturday through Thursday An elevated risk of rip currents is possible at area beaches along the Lower Texas coast Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight into Saturday. Please relay any information about observed severe weather to the NWS Brownsville while following all local, state and CDC guidelines. GMZ130-132-135-150-155-170-175-042115- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 411 PM CDT Fri Apr 3 2020 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight Isolated to scattered strong to severe thunderstorms are possible across the coastal waters late tonight and early Saturday morning with strong wind gusts and possible hail. Heavy rain and frequent lightning are also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Small Craft Advisory may be possible Saturday night and early Sunday across the coastal Gulf of Mexico waters. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight into Saturday. Please relay any information about observed severe weather to the NWS Brownsville while following all local, state and CDC guidelines.
In the hours before
Special weather statement, Apr 3, 11:04 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1104 PM CDT Fri Apr 3 2020
TXZ249-040445-
Jim Hogg TX-
1104 PM CDT Fri Apr 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JIM HOGG AND
NORTHWESTERN BROOKS COUNTIES UNTIL 1145 PM CDT...
At 1103 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Jim Hogg County Airport, or 10 miles north of
Hebbronville, moving southeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hebbronville, Las Lomitas, Gruy Stadium, Jim Hogg County Airport,
Hebbronville High School, South Fork Estates and Hebbronville Border
Patrol Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2734 9855 2734 9852 2727 9852 2727 9853
2726 9854 2726 9882 2727 9882 2727 9880
2735 9880 2736 9863 2734 9862 2734 9859
2736 9859 2736 9855
TIME...MOT...LOC 0403Z 330DEG 19KT 2747 9871
HallmanSpecial weather statement, Apr 3, 11:55 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1155 PM CDT Fri Apr 3 2020
TXZ248-040600-
Zapata TX-
1155 PM CDT Fri Apr 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ZAPATA COUNTY UNTIL 100
AM CDT...
At 1154 PM CDT, Doppler radar was tracking a strong thunderstorm 28
miles southwest of El Cenizo, or 31 miles west of Zapata, moving
northeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Escobas and San Ygnacio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2709 9943 2711 9944 2713 9943 2715 9944
2718 9943 2721 9943 2722 9944 2725 9944
2727 9945 2732 9937 2727 9933 2727 9911
2708 9896 2694 9938 2696 9939 2698 9938
2702 9942 2701 9943 2702 9945 2706 9945
TIME...MOT...LOC 0454Z 240DEG 20KT 2698 9976
MejiaSpecial weather statement, Apr 4, 1:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
121 AM CDT Sat Apr 4 2020
TXZ249-250-040700-
Brooks TX-Jim Hogg TX-
121 AM CDT Sat Apr 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JIM HOGG AND
NORTHWESTERN BROOKS COUNTIES UNTIL 200 AM CDT...
At 120 AM CDT, Doppler radar was tracking a strong thunderstorm over
Jim Hogg County Airport, or over Hebbronville, moving east-southeast
at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hebbronville, Las Lomitas, Gruy Stadium, Jim Hogg County Airport,
Hebbronville High School, South Fork Estates and Hebbronville Border
Patrol Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2734 9855 2734 9852 2727 9852 2726 9824
2705 9832 2727 9885 2727 9880 2735 9880
2736 9863 2734 9862 2734 9859 2736 9859
2736 9855
TIME...MOT...LOC 0620Z 285DEG 22KT 2735 9871
MejiaThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 11:04 PM CDT | Special Weather Statement | BRO | Jim Hogg | 41 min |
| Apr 3, 11:55 PM CDT | Special Weather Statement | BRO | Zapata | 65 min |
| Apr 4, 2:35 AM CDT | Special Weather Statement | BRO | Zapata | 40 min |
| Apr 4, 5:31 AM CDT | Special Weather Statement | BRO | Jim Hogg | 44 min |
| Apr 4, 6:08 AM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg, Starr | 37 min |
| Apr 4, 6:26 AM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Kenedy, Starr | 49 min |
| Apr 4, 7:12 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Kenedy, Willacy | 32 min |
| Apr 4, 7:33 AM CDT | Special Weather Statement | BRO | Starr | 27 min |
| Apr 4, 7:40 AM CDT | Special Weather Statement | BRO | Willacy | 50 min |
| Apr 4, 8:15 AM CDT | Severe Thunderstorm Warning | BRO | Willacy | 45 min |
| Apr 4, 8:31 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Willacy | 59 min |
| Apr 4, 8:39 AM CDT | Special Marine Warning | BRO | 96 min | |
| Apr 4, 9:12 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Willacy | 48 min |
| Apr 4, 9:23 AM CDT | Special Marine Warning | BRO | 97 min | |
| Apr 4, 10:01 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 29 min |
| Apr 4, 10:15 AM CDT | Special Marine Warning | BRO | 97 min | |
| Apr 4, 2:42 PM CDT | Small Craft Advisory | BRO | 21 hr |
Nearby
Special Weather Statements in Texas, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.